MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE QM710; POWERED WHEELCHAIR
Model Number EIPW11
Health Effect - Clinical Code Injury (2348)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In an attempt to gather additional information regarding this incident, (b)(6) placed a call to (b)(6), the dealer.He did not answer the call and a voice message was left for him to return the call in order to gather the additional information needed to properly complete the investigation.To date, (b)(6) has not returned the phone call.Another attempt was also made by sunrise medical's account manager, collin mcmannis to obtain information from the dealer, however was unsuccessful.Since sunrise medical was unable to reach the dealer for information on the occurrence of the incident, sunrise medical's regulatory specialist researched the service history of this wheelchair.It was found that on 11/26/18, it was reported by the same dealer, (b)(6) that the end user requested a quote for a replacement arm mount because it had broken.(b)(6) stated the end user fell out of the chair when attempting to go down a ramp when she lost control of the chair.The end user suffered a hairline fracture to her foot, bruised rib and a dislocated kneecap.This incident was reported on mdr 2937137-2018-00019.There was no allegation of malfunction or defect made against the wheelchair at that time.Similar to the incident from (b)(6) 2018, there was also no allegation of malfunction or defect made against the wheelchair in this recent incident.It was simply stated that the arm rest shoulder bolt broke but the circumstances in which it broke was not provided.In an effort to come to a reasonable determination as to the root cause of the incident, sunrise medical's regulatory department is continuing the investigation and making additional attempts to reach the dealer.With the information gathered up until now, sunrise regulatory has determined that the most likely cause for both incidents is customer misuse.It is likely that the bolt may have damaged by using the armrests to maneuver the chair during use or while it was being serviced.Another likely occurrence is that the bolt was damaged from the (b)(6) 2018 incident and ultimately failed in this incident.It is stated in the wheelchair's owner's manual on page 11, section a.Armrests: 1.Armrests will not bear the weight of this chair.2.Never lift this chair by its armrests.They may come loose or break.Therefore, this information will be recorded in the device ufmea and will be monitored for trends.If additional relevant information is provided by the dealer that changes the assigned root cause, a supplemental report may be filed.
 
Event or Problem Description
Dealer, jesse stated that the end user claimed she injured herself because the right armrest shoulder bolt broke and the armrest broke off.Jesse also stated that the end user claimed she broke her left leg and now is in a cast.

Brand Name
QUICKIE QM710
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 business park ave.
fresno CA 93727
MDR Report Key9088299
Report Number2937137-2019-00024
Device Sequence Number409166
Product Code ITI
UDI-Device Identifier05022408052363
UDI-Public05022408052363
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEIPW11
Device Catalogue NumberEIPW11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient Weight73